# SDR 2002FA0000989

- Difficulty date: August 14, 2002
- Submitted: August 23, 2002
- Operation: General aviation
- Aircraft: N59132
- Make and model: Cessna T210L
- Aircraft serial: 21060112
- Engine: Cont TSIO520*
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6220
- Part serial: 91020073
- Condition: Corroded
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING MAINTENANCE, IT WAS NOTED THAT THE MAGNETOS WERE HAVING TROUBLE HOLDING THEIR TIMING POSITIONS.  RT MAGNETO WAS DISASSEMBLED AND FOUND THAT THE DRIVE AND DRIVEN GEARS HAD ROTTED TO THE POINT OF LOSING TEETH.  NOTED THAT THE CARBON BUTTON THAT RIDES ON THE COIL TAB HAD WORN THROUGH AND THE BUSHINGS THAT SUPPORT THE DISTRIBUTOR GEAR HAD BEEN SEVERELY WORN.  ALL OF THE INTERNAL HARDWARE WAS SEVERELY CORRODED.  BOTH POINT CAMS WERE BADLY WORN AND THE POINTS WERE WORN TO THE POINT OF BEING INOPERATIVE.  DEFECTS WERE FOUND IN RT AND LT MAGNETOS.  THE DRAIN FOR MAGNETO PRESSURIZATION FILTER HAD BEEN SILICONED CLOSED.
